Alert archive / Georgia / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this wind chill advisory at Jan 6, 2014, 3:22 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Jan 7, 2014, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 3:22 AM EST (08:22 UTC)
- In effect from
- Jan 7, 2014, 1:00 AM EST
- Expired
- Jan 7, 2014, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515 WWUS42 KCHS 060822 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 322 AM EST MON JAN 6 2014 ...UNUSUALLY COLD AIR AND LOW WIND CHILLS TONIGHT AND EARLY TUESDAY... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-061630- /O.NEW.KCHS.WC.Y.0001.140107T0600Z-140107T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 322 AM EST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY. * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * WIND CHILL READINGS...FALLING TO NEAR ZERO WELL INLAND TO AROUND 5 DEGREES ALONG THE COAST EXCEPT THE BEACHES AND BARRIER ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND WARM SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
5 follow-up statements
922 WWUS42 KCHS 061608 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1108 AM EST MON JAN 6 2014 ...UNUSUALLY COLD AIR AND LOW WIND CHILLS TONIGHT AND EARLY TUESDAY... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070015- /O.CON.KCHS.WC.Y.0001.140107T0600Z-140107T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1108 AM EST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT WARM CLOTHES. * WIND CHILL READINGS...FALLING TO NEAR ZERO WELL INLAND TO AROUND 5 DEGREES ALONG THE COAST EXCEPT THE BEACHES AND BARRIER ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
747 WWUS42 KCHS 062026 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 326 PM EST MON JAN 6 2014 ...UNUSUALLY COLD TEMPERATURES AND LOW WIND CHILLS TONIGHT AND EARLY TUESDAY... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070500- /O.CON.KCHS.WC.Y.0001.140107T0600Z-140107T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 326 PM EST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT ADEQUATE CLOTHING OR REMAIN OUTDOORS FOR A LONG PERIOD OF TIME. * WIND CHILL READINGS...BETWEEN 0 AND 5 DEGREES EXCEPT AROUND 10 DEGREES ALONG THE IMMEDIATE COAST. THE LOWEST WIND CHILL READINGS WILL OCCUR BETWEEN 3 AM AND 9 AM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$ JRL
443 WWUS42 KCHS 070254 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 954 PM EST MON JAN 6 2014 ...UNUSUALLY COLD TEMPERATURES AND LOW WIND CHILLS TONIGHT AND EARLY TUESDAY... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071100- /O.CON.KCHS.WC.Y.0001.140107T0600Z-140107T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 954 PM EST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT ADEQUATE CLOTHING OR REMAIN OUTDOORS FOR A LONG PERIOD OF TIME. * WIND CHILL READINGS...BETWEEN 0 AND 5 DEGREES EXCEPT 8 TO 10 DEGREES ALONG THE IMMEDIATE COAST. THE LOWEST WIND CHILL READINGS WILL OCCUR BETWEEN 5 AM AND 9 AM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. BRING PETS INDOORS. && $$
445 WWUS42 KCHS 070813 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 313 AM EST TUE JAN 7 2014 ...UNUSUALLY COLD TEMPERATURES AND LOW WIND CHILLS THIS MORNING... GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071500- /O.CON.KCHS.WC.Y.0001.000000T0000Z-140107T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 313 AM EST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * IMPACTS...HYPOTHERMIA COULD DEVELOP QUICKLY IF YOU VENTURE OUTSIDE WITHOUT ADEQUATE CLOTHING OR REMAIN OUTDOORS FOR A LONG PERIOD OF TIME. * WIND CHILL READINGS...BETWEEN 0 AND 5 DEGREES EXCEPT 6 TO 10 DEGREES ALONG THE IMMEDIATE COAST. THE LOWEST WIND CHILL READINGS WILL OCCUR BETWEEN 5 AM AND 9 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST VENTURE OUTDOORS...WEAR WARM CLOTHES INCLUDING A HEAVY COAT...HAT...GLOVES...A SCARF AND SHOES OR BOOTS. IF AT ALL POSSIBLE...REMAIN INDOORS IN A HEATED SHELTER UNTIL CONDITIONS IMPROVE. KEEP PETS INDOORS. && $$
935 WWUS42 KCHS 071441 WSWCHS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 941 AM EST TUE JAN 7 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071545- /O.EXP.KCHS.WC.Y.0001.000000T0000Z-140107T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 941 AM EST TUE JAN 7 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 12:59 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 6, 12:59 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 AM EST MON JAN 6 2014
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT FURTHER NORTH OF THE AREA
TONIGHT...FOLLOWED BY THE PASSAGE OF A POTENT COLD FRONT MONDAY
MORNING. ARCTIC HIGH PRESSURE WILL THEN BUILD IN WAKE OF THE FRONT
AND LINGER THROUGH THE MIDDLE OF THE WEEK. ANOTHER COASTAL TROUGH
WILL THEN DEVELOP JUST OFFSHORE LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A HIGHLY ANOMALOUS POLAR TROUGH COVERS THE VAST MAJORITY OF THE
CONUS...AS 170-180 KT POLAR JET MOVES THROUGH THE BOTTOM PART OF
THE TROUGH FROM THE ARKLATEX TO THE TN VALLEY. THE LOCAL FORECAST
AREA WILL LIE NEAR THE SE PART OF THIS HUMONGOUS AND DEEP LARGE
SCALE TROUGH. SIMULTANEOUSLY AT THE SURFACE WE A POWERFUL ARCTIC
COLD FRONT THAT IS EASILY IDENTIFIED ON SURFACE ANALYSIS BY A
RAPID DROP IN TEMPS...SOME 10-15 DEGREES IN AN HOUR AND A SHARP
INCREASE IN NW WINDS. THIS BOUNDARY IS STEADILY DROPPING SE AND
WAS NEARING ATLANTA GA AT 1 AM.
SEA FOG/FOG...GIVEN A FAVORABLE SOUTH AND SW OFF THE
ATLANTIC...AND ALREADY REPORTS OF SEA FOG AT AND OFF THE COAST WE
MAINTAINED A DENSE FOG ADVISORY FOR ALL COASTAL COUNTIES. THE
WORST CONDITIONS WILL BE NEAR AND EAST OF US-17...BUT GIVEN THE
BUILD-DOWN OF LOW STRATUS WE HAVE ALSO ISSUED A SPECIAL WEATHER
STATEMENT FOR TRANSIENT DENSE FOG PATCHES DEVELOPING FURTHER
INLAND. WINDS WERE INCREASING OFF THE INVERSION AND SHOULD NEGATE
WIDESPREAD DENSE FOG AWAY FROM U.S. 17.
TWO BANDS OF RAIN ON REGIONAL RADARS...THE FIRST CONVECTIVE BAND
BRUSHING OUR INLAND GEORGIA ZONES NOT AMOUNTING TO MUCH AT THIS
HOUR EXCEPT IN JENKINS COUNTY WHERE A SMALL CLUSTER OF SHOWERS
PASSED THROUGH. THE SECOND BAND OF LIGHT RAINS RIGHT ALONG THE
FRONT. AT THIS POINT...IT DOES NOT LOOK LIKE A LOT OF RAIN WILL
IMPACT OUR AREA OVERNIGHT.
TEMPS...THE TEMP CURVE WILL BE QUITE UNUSUAL GIVEN EXTENSIVE
CLOUDINESS AND STRONG WARM ADVECTION IN ADVANCE OF THE COLD
FRONT. THIS WILL GENERATE RISING TEMPS THROUGH THE NIGHT...BEFORE
THE COLD FRONT MOVES THROUGH LATE TONIGHT AND MONDAY MORNING. A
RAPID DROP IN TEMPS WILL OCCUR...AND ACTUAL OFFICIAL LOWS WILL
OCCUR AT 13Z...RANGING FROM THE LOWER AND MIDDLE 40S FAR WEST TO
THE LOWER AND MIDDLE 50S FAR NE SECTIONS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
THE STRONG COLD FRONT WILL SWEEP THROUGH THE AREA MONDAY MORNING
WITH ARCTIC HIGH PRESSURE BEGINNING TO USHER IN BEHIND. PRECIP
POTENTIAL WITH THE FRONTAL PASSAGE LOOKS RATHER LOW GIVEN THE FACT
THAT MODEL TIME SECTIONS SHOW THE MOISTURE SCOURING OUT BY SHORTLY
AFTER DAYBREAK. THERE WILL PROBABLY BE A BROKEN LINE OF RAIN SHOWERS
ACCOMPANYING THE FRONT...MOVING OFF THE COAST BY MID TO LATE MONDAY
MORNING. WE HAVE POPS DROPPING OFF BY NOON. RAPID CLEARING EXPECTED
INLAND DURING THE MORNING AND ELSEWHERE BY EARLY AFTERNOON AS MUCH
DRIER AIR FILTERS IN. MONDAY'S HIGH TEMPERATURE IS EXPECTED TO OCCUR
AROUND DAYBREAK WITH TEMPERATURES DROPPING THROUGH THE DAY. BY LATE
AFTERNOON...INLAND LOCATIONS MAY BE IN THE UPPER 30S WHILE LOCATIONS
NEAR THE COAST ARE IN THE MID TO UPPER 40S.
WINDY CONDITIONS WILL DEVELOP BY MID MORNING MONDAY IN WAKE OF THE
FRONT. LOW-LEVEL WINDS WILL RAPIDLY INCREASE WITH WIND SPEEDS ATOP
THE MIXED LAYER INCREASING TO 30-35 KT BY LATE AFTERNOON. THE GUSTY
WNW WINDS COMBINED WITH STRONG COLD ADVECTION WILL YIELD 15-20 KT
SUSTAINED SURFACE WINDS WITH 25-30 KT GUSTS. OUR FORECAST WINDS
REMAIN BELOW AREAL WIND ADVISORY CRITERIA. HOWEVER WE ARE DEFINITELY
FORECASTING LAKE WIND ADVISORY CONDITIONS ON LAKE MOULTRIE. THE
WATER TEMPS ARE CURRENTLY 49 DEGREES WHICH WILL ALLOW FOR DEEPER
MIXING AND ALLOW EVEN STRONGER WINDS TO REACH THE SURFACE. WE HAVE A
LAKE WIND ADVISORY BEGINNING AT 7AM MONDAY.
STRONG COLD ADVECTION CONTINUES INTO MONDAY NIGHT WITH A CHILLY
AIRMASS SETTLING OVER THE AREA. LOW TEMPS WILL BE IN THE MID TEENS
FAR INLAND WITH UPPER TEENS TO LOWER 20S ALL THE WAY TO THE COAST.
ALTHOUGH LOW-LEVEL WINDS DROP OFF CONSIDERABLY AFTER MIDNIGHT...
BREEZY WINDS PERSIST DUE TO THE STRONG COLD ADVECTION. WE ARE
SHOWING A COUPLE HOURS OF WIND CHILL ADVISORY CONDITIONS ACROSS MUCH
OF THE AREA /READINGS BELOW +5 DEGREES/ LATE MON NIGHT AND EARLY TUE
MORNING. IT IS A TAD EARLY TO BE ISSUING A WIND CHILL ADVISORY BUT
THE MID SHIFT MAY HAVE TO CONSIDER ONE.
THE WIND DROPS OFF CONSIDERABLY ON TUESDAY BUT THE ARCTIC AIRMASS
PERSISTS. DOWNSLOPE WARMING WILL GIVE US A COUPLE DEGREES OF
ADDITIONAL WARMING BUT HIGH TEMPS WILL STILL STRUGGLE TO CLIMB ABOVE
THE MIDDLE 30S. PERHAPS MOST REMARKABLE IS THE DEWPOINT FORECAST FOR
TUESDAY. THE 12Z GUIDANCE CAME IN QUITE A BIT LOWER THAN THE
PREVIOUS PACKAGE. WE TRENDED TOWARD THE GFS MOS GUIDANCE WHICH GIVES
DEWPOINTS OF -6 TO -10F TUESDAY AFTERNOON. SUCH LOW DEWPOINTS...
EVEN WITH MID-30S HIGH TEMPS...EQUATES TO MIN RH VALUES OF 15-20
PERCENT. FORTUNATELY THE WINDS WILL HAVE DROPPED OFF CONSIDERABLY BY
THIS TIME SO WE DO NOT ANTICIPATE FIRE WEATHER CONCERNS.
TUESDAY NIGHT WILL FEATURE GOOD RADIATIONAL COOLING WITH TEMPS AGAIN
DROPPING INTO THE MID TO UPPER TEENS. BY WEDNESDAY THE ARCTIC HIGH
WILL BE PUSHING OFF TO THE EAST AND 850 MB RIDGING WITH LOW-LEVEL
WARM ADVECTION. HIGH TEMPS WILL REACH THE UPPER 40S TO AROUND 50.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A COASTAL TROUGH WILL STRENGTHEN ALONG THE SOUTHERN PERIPHERY OF
HIGH PRESSURE OFF THE MID ATLANTIC COAST THROUGH LATE WEEK. THIS
FEATURE ALONG WITH INCREASING ISENTROPIC ASCENT SHOULD LEAD TO A FEW
SHOWERS OVER THE AREA BY THURSDAY AFTERNOON...WITH HIGHEST CHANCES
ALONG THE COAST. SLIGHT CHANCES OF SHOWERS SHOULD THEN EXPAND INLAND
FRIDAY AS THE COASTAL LIFTS NORTH WELL AHEAD OF A LOW PRESSURE
SYSTEM DEVELOPING OVER THE DEEP SOUTH. FORECAST CONFIDENCE IS LOW
OVER THE WEEKEND IN REGARDS TO THE TRACK AND STRENGTH OF THE LOW
PRESSURE SYSTEM TO OUR WEST...BUT A GENERAL CONSENSUS IS THAT TEMPS
WILL WARM CONSIDERABLY AHEAD OF THE SYSTEM...EVEN WITH EXPANDING
CLOUD COVER OVER THE REGION. CHANCES OF PRECIP ALSO LOOK TO INCREASE
OVER THE WEEKEND...BUT A LOW CONFIDENCE FORECAST WILL LIMIT POPS TO
A 30-40 RANGE AT THIS TIME. EXPECT OVERALL HIGHS IN THE UPPER 50S TO
AROUND 60 THURSDAY...LOW/MID 60S ON FRIDAY...THEN UPPER 60S/LOWER
70S ON SATURDAY AND POSSIBLY SUNDAY. OVERNIGHT LOWS SHOULD ALSO SHOW
A WARMING TREND...WITH TEMPS IN THE UPPER 30S/LOWER 40S THURSDAY
NIGHT WARMING TO THE UPPER 40S/LOWER 50S FRIDAY AND SATURDAY NIGHT.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
STRATUS AND FOG WAS STREAM UP THE COAST BUT WIND FIELDS OFF THE
SURFACE WERE ALSO INCREASING. IFR/LIFR CIGS SHOULD BE AN ISSUE
OVERNIGHT BUT VSBYS MAINLY NEAR 1SM NM...AS CIGS SLOWLY LIFT
LATE...FOG SHOULD NOT BE A PROBLEM BUT IT IS NOT EXACTLY CLEAR
WHEN STRATUS WILL LIFT PRIOR TO THE MORNING FROPA DAYBREAK TO
9 AM. STRONG GUSTY SURFACE WINDS WILL USHER IN AN VERY COLD
AIR MASS TODAY AND TONIGHT. FREQUENT GUSTS 25-30 KT ARE LIKELY
THROUGH THIS EVENING WITH SOME GUSTS UP TO 35 KT COULD BE POSSIBLE
AT SOME POINT DURING THE STRONGEST PRES RISES LATER THIS MORNING
OR THIS AFTERNOON.
LLWS IS QUITE MARGINAL WITH EACH PASSING HOUR EARLY THIS MORNING
AS DIRECTION SHEAR DECREASES WITH DECENT SPEED SHEAR IN THE FIRST
1-2 KT.
EXTENDED AVIATION OUTLOOK...GUSTY WINDS ARE POSSIBLE AT BOTH
TERMINALS MONDAY NIGHT. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL
MONDAY AFTERNOON INTO THURSDAY. ANOTHER ROUND OF MVFR CIGS/VSBYS
IS POSSIBLE FRIDAY AS A COASTAL TROUGH LIFTS NORTH OVER THE AREA.
&&
.MARINE...
TONIGHT...REPORTS FROM VARIOUS COASTAL SITES...A DENSE FOG
ADVISORY ALL WATERS BUT AMZ374. LOW CLOUDS AND FOG TRANSIENT BUT
STILL OUT THERE...NO CHANGES TO THE ADVISORY IN TIME OR SPACE.
WINDS WILL CONTINUE TO STEADILY INCREASE AND SLOWLY VEER THROUGH
THE NIGHT...REACHING 15 KT IN CHARLESTON HARBOR...15-20 KT WITHIN
20 NM OF THE COAST...BUT 20-25 KT AND GUSTY ACROSS THE OUTER GA
WATERS COME 5-6 AM MONDAY. THE WAVE SPECTRUM WILL START OUT MAINLY
DUE TO SWELLS...BUT AS WINDS INCREASE LOOK FOR MORE OF A SHORTER
WIND DRIVEN WAVE RATHER THAN THE RECENT 8-9 SECOND SWELL.
SIGNIFICANT WAVES HEIGHTS WILL PEAK AT 3-5 FT NEAR THE COAST AND
4-6 FT FURTHER OUT.
A SIGNIFICANT MARINE EVENT WILL UNFOLD MONDAY AND MONDAY NIGHT
ACROSS ALL OF THE WATERS BEHIND A STRONG COLD FRONT. 35-40 KT
BOUNDARY LAYER WINDS COMBINED WITH VERY STRONG COLD ADVECTION
MOVING OVER THE WARMER ATLANTIC WATERS WILL RESULT IN GALE
CONDITIONS BEGINNING MONDAY MORNING AND CONTINUING THROUGH MUCH OF
MONDAY NIGHT. THE STRONGEST COLD ADVECTION WILL BE MONDAY NIGHT
WHILE THE STRONGEST LOW-LEVEL WINDS ARE MONDAY AFTERNOON AND
EVENING. THE STRONGEST SURGE IN SURFACE WINDS WILL LIKELY BE
MONDAY AFTERNOON AND EVENING BUT WINDY CONDITIONS WILL CONTINUE
INTO THE OVERNIGHT HOURS. WE ISSUED A GALE WARNING FOR ALL WATERS
FOR MONDAY AND MONDAY NIGHT. WINDS IN CHARLESTON HARBOR ARE FAIRLY
TRICKY BECAUSE THE OFFSHORE FETCH WILL RESULT IN SOME PORTIONS
BEING SOMEWHAT SHELTERED FROM THE STRONGEST WINDS WHILE OTHER
AREAS WILL REALLY HOWL. MUCH OF THE OPEN HARBOR
WATERS...ESPECIALLY NEAR THE HARBOR ENTRANCE...WILL LIKELY GUST
FREQUENTLY ABOVE 34 KT SO WE INCLUDED THE HARBOR IN THE GALE
WARNING.
CONDITIONS STEADILY IMPROVE TUESDAY THROUGH WEDNESDAY AS THE ARCTIC
HIGH SETTLES JUST NORTH OF THE WATERS AND LOW-LEVEL WINDS DROP OFF.
WE MAY NEED A SMALL CRAFT ADVISORY FOR SOME AREAS AFTER THE GALE
WARNINGS COME DOWN BUT THIS WOULD PROBABLY BE SHORT-LIVED.
&&
.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF BLOW-OUT TIDES ARE LIKELY ON LOW TIDES MONDAY INTO
TUESDAY WITH THE PASSAGE OF AN ARCTIC COLD FRONT. STRONG OFFSHORE
FLOW AROUND LOW TIDE COULD RESULT IN VERY LOW WATER LEVELS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...DENSE FOG ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
GAZ117-119-139-141.
SC...DENSE FOG ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
SCZ048>051.
LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO NOON EST TUESDAY
FOR SCZ045.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
AMZ330-350-352-354.
GALE WARNING FROM 7 AM THIS MORNING TO 4 AM EST TUESDAY FOR
AMZ350-352-354.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ374.
GALE WARNING FROM 10 AM THIS MORNING TO 6 AM EST TUESDAY FOR
AMZ374.
GALE WARNING FROM 10 AM THIS MORNING TO 4 AM EST TUESDAY FOR
AMZ330.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...JRL
LONG TERM...DPB
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 5, 9:40 PM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 940 PM EST SUN JAN 5 2014 SCZ045-070245- INLAND BERKELEY- 940 PM EST SUN JAN 5 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO NOON EST TUESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. STRONG WINDS...STRONG WINDS WILL DEVELOP FOLLOWING THE PASSAGE OF A POTENT COLD FRONT MONDAY MORNING. WINDS COULD GUST TO 30 TO 40 MPH AT TIMES MONDAY INTO MONDAY NIGHT. AS A RESULT...THERE IS A LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED FOR PARTS OF SOUTHEAST SOUTH CAROLINA. WIND CHILLS...VERY COLD TEMPERATURES WILL AFFECT THE AREA MONDAY NIGHT INTO TUESDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WIND CHILL TEMPERATURES COULD FALL AS LOW AS ZERO TO 5 ABOVE LATE MONDAY NIGHT INTO TUESDAY MORNING. AS A RESULT...THERE IS A MODERATE PROBABILITY THAT A WIND CHILL ADVISORY WILL EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-352-354-070245- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 940 PM EST SUN JAN 5 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-070245- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 940 PM EST SUN JAN 5 2014 ...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-070245- CHARLESTON HARBOR- 940 PM EST SUN JAN 5 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-052- 070245- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- TIDAL BERKELEY- 940 PM EST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS...STRONG WINDS WILL DEVELOP FOLLOWING THE PASSAGE OF A POTENT COLD FRONT MONDAY MORNING. WINDS COULD GUST TO 30 TO 40 MPH AT TIMES MONDAY INTO MONDAY NIGHT. AS A RESULT...THERE IS A LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED FOR PARTS OF THE AREA. WIND CHILLS...VERY COLD TEMPERATURES WILL AFFECT THE AREA MONDAY NIGHT INTO TUESDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WIND CHILL TEMPERATURES COULD FALL AS LOW AS ZERO TO 5 ABOVE LATE MONDAY NIGHT INTO TUESDAY MORNING. AS A RESULT...THERE IS A MODERATE PROBABILITY THAT A WIND CHILL ADVISORY WILL EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-070245- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 940 PM EST SUN JAN 5 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS...STRONG WINDS WILL DEVELOP FOLLOWING THE PASSAGE OF A POTENT COLD FRONT MONDAY MORNING. WINDS COULD GUST TO 30 TO 40 MPH AT TIMES MONDAY INTO MONDAY NIGHT. AS A RESULT...THERE IS A LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED FOR PARTS OF THE AREA. WIND CHILLS...VERY COLD TEMPERATURES WILL AFFECT THE AREA MONDAY NIGHT INTO TUESDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WIND CHILL TEMPERATURES COULD FALL AS LOW AS ZERO TO 5 ABOVE LATE MONDAY NIGHT INTO TUESDAY MORNING. AS A RESULT...THERE IS A MODERATE PROBABILITY THAT A WIND CHILL ADVISORY WILL EVENTUALLY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jan 6, 12:21 AM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1221 AM EST MON JAN 6 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 061000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1221 AM EST MON JAN 6 2014 ...PATCHY DENSE FOG WAS DEVELOPING AHEAD OF THE ARCTIC COLD FRONT... A FEW LOCATIONS WERE REPORTING 1/4 TO 1/2 MILE VISIBILITIES EARLY THIS MORNING INCLUDING MONCKS CORNER IN SOUTH CAROLINA AND AROUND THE SAVANNAH AIRPORT IN WESTERN CHATHAM COUNTY GEORGIA. TRANSIENT PATCHES OF DENSE FOG ARE EXPECTED OVERNIGHT BUT FOGGY CONDITIONS SHOULD IMPROVE TOWARD THE MORNING RUSH HOUR AS THE POWERFUL COLD FRONT APPROACHES. CHECK LOCAL CONDITIONS EARLY THIS MORNING BEFORE TRAVELING PRE-DAWN AND ALLOW A LITTLE EXTRA TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF DRIVING...SLOW DOWN AND LEAVE EXTRA DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:33 PM EST | Dense Fog Advisory | CHS | 8 hr | |
| Jan 6, 3:28 AM EST | Wind Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 10 hr |
Nearby
Wind Chill Advisories in Georgia, 2014Wind Chill Advisories in South Carolina, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.